Steroid side effect of tachycardia, generalized redness. Related to particular preparation?

Discussion in 'Pain Medicine' started by pastafan, Sep 24, 2014.

  1. SDN is made possible through member donations, sponsorships, and our volunteers. Learn about SDN's nonprofit mission.
  1. pastafan

    pastafan Interventional Pain Physician 2+ Year Member

    818
    211
    Nov 11, 2012
    New patient, 55 y.o. female DM, HTN that picked up a child while seated in a rocking chair in February. She developed sudden LBP with radicular Sx. MRI demonstrates an impressive HNP that is concordant with her Sx. She does not want surgery, has tried PT but couldn't tolerate it. Has been on Tramadol, NSAID combo with little improvement.

    She gives a history of having had 3 intra-articular steroid injections in her shoulder by her arthropod. She had progressively worsening severity after each injection of tachycardia and generalized redness. The last time it lasted around 24 hours. I'm wondering if dex would have the same incidence of this reaction as a particulate steroid? Your thoughts?
     
  2. SDN Members don't see this ad. About the ads.
  3. lobelsteve

    lobelsteve SDN Lifetime Donor Lifetime Donor 10+ Year Member

    10,737
    1,416
    May 30, 2005
    Canton GA
    Just find out what steroid was used and do not use that steroid. This is a side effect and not an allergy. You are going to use dex in a TFESI anyway. Unless you are from Paducah, then lido alone works as well.
     

Share This Page